Georgia, 2005

Flood in Georgia, June 27, 2005

June 27, 2005 · NWS JAX · 1 event in 1 county or zone

Emergency Management reported 6-7 inches of storm total rainfall in Axson. Water was affecting several homes in the Axson area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management reported 6-7 inches of storm total rainfall in Axson. Water was affecting several homes in the Axson area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 1:31 AM EST, 6 hours 14 minutes earlier.

Area forecast discussion, Jun 27, 1:31 AM EST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 AM EDT MON JUN 27 2005

...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH MID-WEEK...

.SHORT TERM...UPPER LOW CURRENTLY OVER NORTHERN ALABAMA CONTINUES TO
RETROGRADE PER LATEST WATER VAPOR IMAGERY. THIS HAS ALLOWED A DEEP
SOUTHERLY FLOW TO TAKE SHAPE ACROSS THE AREA WITH INCREASING
MOISTURE VALUES AND ASSOCIATED MID AND UPPER LEVEL CLOUDINESS.
CLOUDS BEGINNING TO CURB TEMPERATURE FALL AND VALUES AT THE COAST
REMAIN IN THE LOWER 80S AT THIS HOUR.

SURGE IN MOISTURE TODAY WILL CONTINUE WITH MODEL AGREEMENT OF PWATS
INCREASING TO NEAR 2 INCHES...PRIMARILY OVER THE FLORIDA PORTION.
CONSEQUENTLY...GUIDANCE HAS COME IN QUITE HIGH WITH THE POPS TODAY
WITH AREAS SOUTH OF INTERSTATE 10 70% OR HIGHER. HARD TO ARGUE WITH
THESE POPS GIVEN ABUNDANT MOISTURE...BUT AM CONCERNED A BIT ABOUT
INCREASING CLOUD COVER AND THE LACK OF A FORCING MECHANISM.
SHORTWAVE ENERGY LOOKS TO REMAIN WELL WEST OF THE AREA AND SURFACE
CONVERGENCE WILL BE LIMITED BY UNIFORM EASTERLY FLOW ACROSS THE
REGION. WILL THEREFORE GO SLIGHTLY UNDER GUIDANCE FOR TODAY...BUT
STILL LIKELY TO THE SOUTH WHERE MOISTURE WILL BE THE DEEPEST.

HIGHER POPS LOOK LIKE A BETTER BET FOR TUESDAY AS SURFACE
CONVERGENCE INCREASES ALONG A DEVELOPING SURFACE TROUGH IN THE GULF
OF MEXICO. TROUGH WILL EXTEND INTO SOUTHEAST GEORGIA PORTION AND
WILL HAVE THE HIGHEST POPS THERE.

SHORTWAVE ENERGY DIVING THROUGH THE TENNESSEE VALLEY ON WEDNESDAY
SHARPENS THE LONG-WAVE TROUGH OVER THE AREA...AND WITH AMPLE
MOISTURE STILL AROUND...WE WILL SEE LIKELY TO CATEGORICAL POPS
ACROSS THE AREA. THROUGH ALL THREE DAYS...TROPICAL TYPE SOUNDING
PROFILES POINTS TO HEAVY RAIN BEING THE MAIN IMPACT AND WILL LIKELY
SEE FLOOD GUIDANCE DECREASE. VERY NARROW CAPE PROFILES AS WELL AS
WARM TEMPERATURE CURVE WILL LIMIT HAIL AND DOWNBURST POTENTIAL.

.LONG TERM...CURRENT EXTENDED GRIDS IN GOOD SHAPE AND NO CHANGES ARE
PLANNED.

&&

.MARINE...BUOYS REPORT SE WINDS 10-15KTS WITH SEAS 3-4 FT IN THE
WATERS THIS MORNING. THE BERMUDA RIDGE AXIS WILL REMAIN NORTH OF THE
WATERS THROUGH WED...THEN SHIFT SOUTHWARD THU AND FRI WITH THE
APPROACH OF A COLD FRONT. NO HEADLINES ANTICIPATED THROUGH THE
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  73  87  72 /  50  40  70  40
SSI  85  75  85  75 /  50  30  60  40
JAX  86  74  86  73 /  60  30  70  40
SGJ  85  75  85  75 /  60  30  70  40
GNV  88  73  87  72 /  60  40  70  40
OCF  88  73  88  72 /  60  40  60  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...DEESE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 27, 4:47 AM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 AM EDT MON JUN 27 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
547 AM EDT MON JUN 27 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...
...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES...
...A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE AT THREE RIVERS
ESTATES...

MOISTURE WILL BE ON THE INCREASE TODAY LEADING TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE AREA BY AFTERNOON. LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS WITH RAINFALL
AMOUNTS AVERAGING A QUARTER TO HALF AN INCH AND ISOLATED AMOUNTS OF
1 TO 2 INCHES POSSIBLE. THE GROUND IN SPOTS IS SATURATED FROM RECENT
HEAVY RAINFALL AND ANY ADDITIONAL RAINFALL MAY CAUSE SOME MINOR
LOCALIZED FLOODING. MOTORISTS SHOULD BE ALERT FOR STANDING WATER ON
ROADWAYS AND SHOULD NOT ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE
THE DEPTH OF THE WATER IS NOT KNOWN.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER AT THREE
RIVERS ESTATES. PLEASE REFER TO LATEST FLOOD STATEMENT FOR MORE
DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH
MID-WEEK...INCREASING THE LIKELIHOOD OF LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Atkinson

When
June 27, 7:45 AM EST
Where
Atkinson forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
33.283, -85.117

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453873.